Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A cabling formula for the $ \nu^+$ invariant


Author: Zhongtao Wu
Journal: Proc. Amer. Math. Soc. 144 (2016), 4089-4098
MSC (2010): Primary 57M25; Secondary 57M27
DOI: https://doi.org/10.1090/proc/13029
Published electronically: March 16, 2016
MathSciNet review: 3513564
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a cabling formula for the concordance invariant $ \nu ^+$, defined by the author and Hom in a previous work. This gives rise to a simple and effective four-ball genus bound for many cable knots.


References [Enhancements On Off] (What's this?)

  • [1] C. McA. Gordon, Dehn surgery and satellite knots, Trans. Amer. Math. Soc. 275 (1983), no. 2, 687-708. MR 682725 (84d:57003), https://doi.org/10.2307/1999046
  • [2] Matthew Hedden, On knot Floer homology and cabling. II, Int. Math. Res. Not. IMRN 12 (2009), 2248-2274. MR 2511910 (2011f:57015)
  • [3] Jennifer Hom, Bordered Heegaard Floer homology and the tau-invariant of cable knots, J. Topol. 7 (2014), no. 2, 287-326. MR 3217622, https://doi.org/10.1112/jtopol/jtt030
  • [4] J Hom and Z Wu, Four-ball genus bounds and a refinement of the Ozsváth-Szabó tau-invariant, available at arXiv: 1401.1565, to appear in J. Symp. Geom.
  • [5] Akio Kawauchi, Rational-slice knots via strongly negative-amphicheiral knots, Commun. Math. Res. 25 (2009), no. 2, 177-192. MR 2554510 (2011a:57017)
  • [6] Dan A. Lee and Robert Lipshitz, Covering spaces and $ \mathbb{Q}$-gradings on Heegaard Floer homology, J. Symplectic Geom. 6 (2008), no. 1, 33-59. MR 2417439 (2009h:57047)
  • [7] E Li and Y Ni, Half-integral finite surgeries on knots in $ S^3$, available at arXiv: 1310.1346, to appear in Ann. Fac. Sci. Toulouse Math. (6).
  • [8] Katura Miyazaki, Nonsimple, ribbon fibered knots, Trans. Amer. Math. Soc. 341 (1994), no. 1, 1-44. MR 1176509 (94c:57013), https://doi.org/10.2307/2154613
  • [9] Yi Ni and Zhongtao Wu, Cosmetic surgeries on knots in $ S^3$, J. Reine Angew. Math. 706 (2015), 1-17. MR 3393360, https://doi.org/10.1515/crelle-2013-0067
  • [10] P. Ozsváth, A. Stipsicz, and Z. Szabó, Concordance homomorphisms from knot Floer homology, arXiv:1407.1795
  • [11] Peter Ozsváth and Zoltán Szabó, Absolutely graded Floer homologies and intersection forms for four-manifolds with boundary, Adv. Math. 173 (2003), no. 2, 179-261. MR 1957829 (2003m:57066), https://doi.org/10.1016/S0001-8708(02)00030-0
  • [12] Peter Ozsváth and Zoltán Szabó, Knot Floer homology and the four-ball genus, Geom. Topol. 7 (2003), 615-639. MR 2026543 (2004i:57036), https://doi.org/10.2140/gt.2003.7.615
  • [13] Peter Ozsváth and Zoltán Szabó, Holomorphic disks and knot invariants, Adv. Math. 186 (2004), no. 1, 58-116. MR 2065507 (2005e:57044), https://doi.org/10.1016/j.aim.2003.05.001
  • [14] Peter S. Ozsváth and Zoltán Szabó, Knot Floer homology and rational surgeries, Algebr. Geom. Topol. 11 (2011), no. 1, 1-68. MR 2764036 (2012h:57056), https://doi.org/10.2140/agt.2011.11.1
  • [15] Ina Petkova, Cables of thin knots and bordered Heegaard Floer homology, Quantum Topol. 4 (2013), no. 4, 377-409. MR 3134023, https://doi.org/10.4171/QT/43
  • [16] Jacob Andrew Rasmussen, Floer homology and knot complements, ProQuest LLC, Ann Arbor, MI, 2003. Thesis (Ph.D.)-Harvard University. MR 2704683
  • [17] Cornelia A. Van Cott, Ozsváth-Szabó and Rasmussen invariants of cable knots, Algebr. Geom. Topol. 10 (2010), no. 2, 825-836. MR 2629765 (2011i:57013), https://doi.org/10.2140/agt.2010.10.825

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 57M25, 57M27

Retrieve articles in all journals with MSC (2010): 57M25, 57M27


Additional Information

Zhongtao Wu
Affiliation: Department of Mathematics, The Chinese Universiy of Hong Kong, Lady Shaw Building, Shatin, Hong Kong
Email: ztwu@math.cuhk.edu.hk

DOI: https://doi.org/10.1090/proc/13029
Received by editor(s): March 29, 2015
Received by editor(s) in revised form: November 2, 2015
Published electronically: March 16, 2016
Additional Notes: The author was partially supported by a grant from the Research Grants Council of the Hong Kong Special Administrative Region, China (Project No. 24300714)
Communicated by: Martin Scharlemann
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society